MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1159/000546617

Медицинская библиотека · Case reports in dermatology · 2025

Photo-Induced Sarcoidosis in a Diabetic Patient Receiving Metformin Hydrochloride.

Banks Dylan W, Park Hannah, Oehlermarx Whitman, Suarez Michael, Broachwala Mustafa, D'Souza Ryan S, Reddy Rajiv

СтатьяПеревод пока не подготовлен

Аннотация

INTRODUCTION

Sarcoidosis can present with a wide range of skin manifestations, occurring in approximately 30% of sarcoidosis patients. However, photosensitivity in cutaneous sarcoidosis is exceedingly rare. This case report details a unique presentation of photosensitive cutaneous sarcoidosis, its diagnosis, and treatment.

CASE PRESENTATION: A 65-year-old woman presented with numerous erythematous lesions on her eyelids, persisting for 5 months despite treatments with fexofenadine hydrochloride and topical steroids. Her medical history included diabetes mellitus and dyslipidemia, managed with rosuvastatin, metformin, and a combination of teneligliptin and canagliflozin. After discontinuation of rosuvastatin due to suspected interstitial granulomatous dermatitis, her lesions remained unchanged. Clinical examination revealed annular plaques on sun-exposed areas, and skin biopsy showed noncaseating granulomas with eosinophilic infiltration. Elevated serum ACE, calcium, and soluble interleukin-2 receptor levels supported a diagnosis of cutaneous sarcoidosis. Lesions were resistant to systemic and topical steroid treatments, prompting suspicion of photosensitivity. Photo testing identified UVB sensitivity during metformin use, which resolved after discontinuation of the drug. The patient's lesions improved 1 week after stopping metformin, enabling prednisone tapering without recurrence.

CONCLUSION

This case highlights metformin as a potential photosensitizing agent in cutaneous sarcoidosis. While the relationship between diabetes mellitus and sarcoidosis remains unclear, chronic inflammation in diabetes may influence sarcoidosis progression. In cases of refractory cutaneous sarcoidosis despite systemic steroid treatment, it is crucial to consider the coexistence of photosensitivity, particularly drug-induced photosensitivity. Therefore, carefully reviewing the patient's medication history is essential for accurate diagnosis and management.

Для цитирования: Banks Dylan W, Park Hannah, Oehlermarx Whitman, Suarez Michael, Broachwala Mustafa, D'Souza Ryan S, Reddy Rajiv. Photo-Induced Sarcoidosis in a Diabetic Patient Receiving Metformin Hydrochloride.. Case reports in dermatology. 2025. DOI: 10.1159/000546617.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.